First, Thank you for your time........I have been having on and off uterine cramping and bloating (feels just like mentsrual cramps) Nothing really painful, but just a constant crampy feeling that lasts for several weeks and then kind of subsides for a few weeks, then returns. Also seem to retain fluid badly during this time. I use a progesterone cream, 3 weeks on 1 week off, but the cramping does not seem to start or stop in any cycle with the cream. My doctor did not offer any help last week during my yearly exam. No periods for over 15 months and FSH indicates menopause. I am a very active, (25 year endurance runner, and farmer)52 years old, with what I feel is an excellent diet and health habits. I do not care to take hormone replacement. Thanks
It is always a little more difficult to offer advice without an exam and a little more information. Here are some suggestions that might be helpful.
Uterine cramping and bloating might be an indication of fluctuating hormone levels that are not high enough to cause a period but still present in active amounts. This is much like the cramping and bloating many teens experience prior to their first period. Now the process is in reverse. A pelvic exam can be helpful. Also an ultrasound of the uterus to tell if the uterine lining is thick or thin. A thick lining means that there is still enough hormone present to cause the uterus to respond. If the lining is > 4mm, you might benefit from an endometrial biopsy to check the lining and make sure no abnormal changes are occurring. If it is thin, no further action is needed for this. Also, checking hormone levels for estrogen and progesterone will tell how high those levels remain.
Most progesterone creams do not contain much progesterone unless they are prescription. You can try using it all month long and not take off 1 week. There is no reason to have to take a week off now. If the lining is thick on ultrasound and the endometrial biopsy is not a problem, you might also benefit from a week or 10 days of a prescription progesterone to shed the lining which might stop the cramping.
Consider trying these things. Then it might be possible to suggest other approaches once the information is known.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.